Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Norman, OK

August 14, 2017Wichita County, Texas

NWS Norman, OK issued this special weather statement at Aug 14, 2017, 12:21 AM CDT for Wichita County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2017, 12:21 AM CDT (05:21 UTC)
Expired
Aug 14, 2017, 12:45 AM CDT
In force
24 min
Issued by
NWS Norman, OK

County Wichita County, TX

The radar

The Altus AFB radar (KFDR), 31 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
667 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

827 
WWUS84 KOUN 140521
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1221 AM CDT MON AUG 14 2017
 
TXZ086-140545-
Wichita TX-
1221 AM CDT MON AUG 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR western Wichita County Until 1245
AM CDT...

AT 1220 AM CDT, strong thunderstorms were along a line extending from
4 miles north of Electra to 3 miles northeast of Lake Diversion,
moving east at 15 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

LAT...LON 3416 9895 3418 9890 3417 9887 3416 9888
      3415 9887 3416 9886 3416 9883 3414 9880
      3414 9877 3413 9876 3413 9873 3384 9871
      3384 9895
TIME...MOT...LOC 0520Z 253DEG 15KT 3409 9894 3385 9892 

$$

..speg.

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 13, 10:50 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Aug 13, 10:50 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1050 PM CDT Sun Aug 13 2017

.DISCUSSION...

&&

.AVIATION...
Thunderstorms will move through southwestern Oklahoma tonight and
spread east and south covering much of southern Oklahoma and
adjacent parts of Texas before sunrise Monday. MVFR ceilings will
develop if not already ongoing. Low clouds will lift above MVFR
during Monday afternoon while the rain and thunder will have moved
southeast of most TAF sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  83  71  86  73 /  30  60  60  30
Hobart OK         85  72  91  73 /  20  70  40  20
Wichita Falls TX  86  75  95  76 /  30  60  40  30
Gage OK           82  69  89  70 /  20  40  20  30
Ponca City OK     83  69  87  72 /  20  20  30  40
Durant OK         84  74  88  75 /  50  50  50  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

26/09/09
Hazardous weather outlook, Aug 13, 10:24 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1024 PM CDT Sun Aug 13 2017

OKZ004>048-050>052-TXZ083>090-150330-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1024 PM CDT Sun Aug 13 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
There is a slight risk of severe storms across western north Texas
through 3 am Monday morning. Main threats will be wind gusts of 60
to 70 mph, hail to the size of half dollars and locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Thunderstorms will be possible each day. A few strong to severe
thunderstorms with damaging winds and heavy rain will be possible
at times, but widespread significant severe weather is not
expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Aug 13, 10:04 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1004 PM CDT SUN AUG 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     HAIL             6 ENE ELDORADO          34.51N 99.56W
08/13/2017  E1.50 INCH       JACKSON            OK   EMERGENCY MNGR

&&

MAD
Special weather statement, Aug 13, 10:33 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1033 PM CDT SUN AUG 13 2017

TXZ083-084-087-140400-
Foard TX-Knox TX-Hardeman TX-
1033 PM CDT SUN AUG 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR western Foard...western Knox and
Hardeman Counties Until 1100 PM CDT...

AT 1031 PM CDT, strong thunderstorms were along a line extending from
10 miles northeast of Swearingen to 7 miles west of O'brien, moving
northeast at 35 MPH. Additional storms were moving southeast across
the Red River from near Eldorado Oklahoma.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

LAT...LON 3340 9999 3440 10000 3446 9980 3438 9969
      3438 9960 3442 9958 3441 9951 3441 9950
      3440 9948 3425 9948 3409 9970 3340 9973
TIME...MOT...LOC 0331Z 205DEG 32KT 3421 9999 3341 9996

..speg.
Special weather statement, Aug 13, 11:08 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1108 PM CDT SUN AUG 13 2017

TXZ083-084-087-140445-
Foard TX-Knox TX-Hardeman TX-
1108 PM CDT SUN AUG 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR central Foard...Knox and
southeastern Hardeman Counties Until 1145 PM CDT...

AT 1106 PM CDT, strong thunderstorms were along a line extending
from near Margaret to 4 miles north of Benjamin to 6 miles west of
Knox City, moving east-northeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3340 9999 3361 9999 3411 9983 3408 9948
      3340 9963
TIME...MOT...LOC 0406Z 251DEG 15KT 3406 9967 3365 9979 3342 9995

..speg.
Special weather statement, Aug 13, 11:24 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1124 PM CDT SUN AUG 13 2017

TXZ085-140500-
Wilbarger TX-
1124 PM CDT SUN AUG 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Wilbarger County
Until midnight CDT...

AT 1122 PM CDT, strong thunderstorms were along a line extending from
near Odell to 5 miles northwest of Lockett, moving east at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3440 9947 3437 9944 3439 9942 3437 9941
      3442 9939 3443 9934 3441 9932 3441 9926
      3439 9926 3438 9927 3437 9924 3434 9923
      3434 9921 3428 9921 3422 9919 3421 9918
      3398 9918 3404 9948
TIME...MOT...LOC 0422Z 269DEG 11KT 3432 9946 3413 9946

..speg.
Special weather statement, Aug 14, 12:15 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1215 AM CDT MON AUG 14 2017

OKZ037-TXZ085-140545-
Tillman OK-Wilbarger TX-
1215 AM CDT MON AUG 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Tillman and
Wilbarger Counties Until 1245 AM CDT...

AT 1212 AM CDT, strong thunderstorms were located across Wilbarger
County, moving northeast at 25 MPH. Winds of 45 to 50 mph have been
reported near Vernon.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

LAT...LON 3384 9928 3430 9943 3437 9900 3385 9896
TIME...MOT...LOC 0512Z 239DEG 22KT 3415 9928

..speg.
Special weather statement, Aug 14, 12:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1221 AM CDT MON AUG 14 2017

TXZ086-140545-
Wichita TX-
1221 AM CDT MON AUG 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR western Wichita County Until 1245
AM CDT...

AT 1220 AM CDT, strong thunderstorms were along a line extending from
4 miles north of Electra to 3 miles northeast of Lake Diversion,
moving east at 15 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

LAT...LON 3416 9895 3418 9890 3417 9887 3416 9888
      3415 9887 3416 9886 3416 9883 3414 9880
      3414 9877 3413 9876 3413 9873 3384 9871
      3384 9895
TIME...MOT...LOC 0520Z 253DEG 15KT 3409 9894 3385 9892

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:45 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon45 min
Aug 13, 8:27 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon48 min
Aug 13, 8:47 PM CDTSpecial Weather StatementOUNJackson28 min
Aug 13, 8:58 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson47 min
Aug 13, 9:45 PM CDTSevere Thunderstorm WarningOUNJackson45 min
Aug 13, 10:17 PM CDTAreal Flood AdvisoryOUNJackson118 min
Aug 13, 11:48 PM CDTAreal Flood AdvisoryOUNJackson3 hr
Aug 14, 12:42 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman48 min
Aug 14, 12:50 AM CDTAreal Flood AdvisoryOUNJackson3 hr
Aug 14, 1:04 AM CDTSpecial Weather StatementOUNKiowa26 min
Aug 14, 1:37 AM CDTAreal Flood AdvisoryOUNKiowa3 hr
Aug 14, 5:59 AM CDTSpecial Weather StatementOUNLincoln, Seminole31 min
Aug 13, 10:33 PM CDTSpecial Weather StatementOUNFoard, Hardeman, Knox27 min
Aug 13, 11:02 PM CDTSevere Thunderstorm WarningOUNHardeman43 min
Aug 13, 11:08 PM CDTSpecial Weather StatementOUNFoard, Knox37 min
Aug 13, 11:24 PM CDTSpecial Weather StatementOUNWilbarger36 min
Aug 13, 11:50 PM CDTAreal Flood AdvisoryOUNFoard3 hr
Aug 14, 12:15 AM CDTSpecial Weather StatementOUNWilbarger30 min
Aug 14, 12:28 AM CDTSpecial Weather StatementOUNBaylor32 min
Aug 14, 1:02 AM CDTAreal Flood AdvisoryOUNWilbarger3 hr
Aug 14, 1:21 AM CDTAreal Flood AdvisoryOUNArcher, Baylor3 hr

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.